News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Antidepressants

Question: wellbutrin....cause this?


 mattsbabygirl - Tue Jan 31, 2006 2:03 am

Hi. I'm 36F and husband is 40M. I have been on a desperate mission to get answers for my hubby..brief history...He is disabled and has not worked in a few years..He is an admitted alcoholic who has asked docs to put him on something to help him stop,but they never do. I did research on alcoholism and found he has severe syptoms such as even the jaundice color. They had him on anti-depressents because of the chronic pain..but now we don't believe he had depression...but that one was no bother to him accept the sexual side affects. so, a new doc put him on wellbutrin...and I don't know how they missed the obvious alcoholism...but any way when he started them he was drinking vodka everyday...about the second or third night he got very mean....talking weird like saying something and changing it a min later and not remembering...cried.....and....even cut him self twice.....that was followed everyday by mood swings small....but after about 7 to 10 days of being on it....he quit...just stopped it....but kept drinking all day....about 7 days later, and he wasnt drinking much that day.....he REALLY got crazy....MEAN....saying things so mean he had NEVER said before....and when I didnt argue back....it made it worse....his rage was to the extreme scarey. I want to add....as much as he has EVER drank in his life...he has NEVER acted like those ways and YES...we are VERY VERY much inlove and get along TERRIFIC!! could the sudden stop of wellbutrin and alcohol have caused this and drinking when he first started? Please let me know ASAP.....Thank you..
 DeLWolcott - Mon Feb 06, 2006 12:13 am

Wellbutrin should never be combined with alcohol. Antidepressants in general should not, along with most medications.

Discuss the history of alcoholism with the physician again, and let be sure to let the physician know of the outbursts. Some people just cannot metabolize these medications correctly and I would be concerned especially since his liver is already compromised by alcoholism.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here